Ask an expert
Question

30 May 2004

remeron and weight gain
I am using remeron for 6 weeks and have gained 8kg's.This is without eating more! It is one of the side effects.Why this? Can i drink anything to avoid this side effect - or to loose the weight again. I am already 20 kg's overweight!
Answer 328 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Remeron contains the active ingredient Mirtazapine. Weight gain and an increased appetite are two of its known adverse effects. Best would be to speak to the prescribing doctor regarding your problem and ask if he can substitute your remeron with a product that doesn't have these adverse effects (e.g. a SSRI).
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9472 votes
No
68% - 20291 votes
Vote